| Model Number |
AHW14R104S |
| Medical Device Problem Code |
Material Separation (1562)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
12/29/2025
Type of Reportable Event
Serious Injury
Event or Problem Description
User facility medsun mandatory and voluntary report (uf report #: (b)(4)) was received via the us distributor on january 5, 2026.It was reported that during a procedure for the coronary artery, an asahi sion blue guide wire fractured.The fractured segment was retrieved from the coronary artery.It was informed that there were no adverse patient effects associated with this event and the patient was fine without any problems after the procedure.
Additional Manufacturer Narrative
Manufacturing site: toyoflex cebu corporation, cebu, philippines, registration number: (b)(4).Device evaluation could not be performed because the affected device has not been returned yet.Lot history review revealed no anomaly relating to the reported event.No other similar product experience report was received from this lot.Based on the obtained information, lot history review, and referring to known similar events, it was presumed that torsion and tensile stresses generated by guide wire manipulation might have been applied to the tip of the subject sion blue guide wire due to anatomical and lesion conditions while the wire tip was trapped by the lesion.Consequently, the wire tip was fractured.It was concluded that the reported event was not attributed to the product quality.No capa will be taken.Instructions for use (ifu) states: [warnings] ~ observe movement of this guide wire in the vessels.Before this guide wire is moved or torqued, the tip movement should be examined and monitored under fluoroscopy.Do not move or torque the guide wire without observing corresponding movement of the tip; otherwise, the guide wire may be damaged and/or trauma may occur.In addition, ensure that the distal tip of this guide wire and its location in the vessel are visible during manipulations of the guide wire.~ never push, auger, withdraw, or torque this guide wire that meets resistance.Torquing or pushing this guide wire against resistance may cause damage and/or tip separation of this guide wire or direct damage to a vessel.Resistance may be felt and/or observed under fluoroscopy by noting any buckling of the guide wire.If the prolapse of the guide wire tip is observed, do not allow the tip to remain in a prolapsed position; otherwise, damage to the guide wire may occur.Determine the cause of resistance under fluoroscopy and take any necessary remedial action.~ if resistance is felt due to spasm, bending of the guide wire, or due to trap while operating this guide wire in the blood vessel or removing it, do not torque and/or pull the guide wire itself.Stop the procedure.Determine the cause of resistance under fluoroscopy and take appropriate remedial action.If the guide wire is moved excessively, it may break or become damaged, which may cause blood vessel injury or result in fragments being left inside the vessel.[malfunctions and adverse effects] ~ separation of the guide wire.
Additional Manufacturer Narrative
Manufacturing site: toyoflex cebu corporation, cebu, philippines, registration number: 3016119728.The reported sion blue guide wire was returned for evaluation with a wire fragment.Originating from approximately 7mm distal to the distal mid solder (set at 20mm from the tip for the purpose of fixing the outer coil onto the inner coil), the outer coil was stretched for approximately 35mm and then fractured.Trace of solder was confirmed on the distal end of the inner coil at approximately 12mm distal to the distal mid solder.The core wire and twist wire of the guide wire were found tightened and fractured at approximately 13mm distal to the distal mid solder.Microscopic observation of the wire fragment found that the distal ball tip was attached.From approximately 1mm proximal to the ball tip, the outer coil was found stretched for approximately 90mm and then fractured.The core wire and twist wire of the guide wire was found tightened and fractured at approximately 7mm proximal to the ball tip.Microscopic observation of the outer coil fracture ends found that the fracture ends were twisted and had relatively flat fracture surfaces, indicating that the outer coil fracture was attributed to torsion generated most likely when the outer coil was pulled and straightened.Observation by scanning electron microscope (sem) found that each fracture end of the core wire had a relatively flat fracture surface and the core shaft was twisted near the fracture ends, indicating that the core wire was fractured due to accumulated torsion.Investigation of the returned sion blue guide wire suggested that the core wire and the twist wire were fractured at approximately 7mm from the wire tip, and the outer coil was fractured at approximately 10mm from the wire tip.Measurement of the returned sion blue with the wire fragment suggested that the entire guide wire was returned.Lot history review revealed no anomaly relating to the reported event.No other similar product experience report was received from this lot.Based on the obtained information and the above investigation outcome, it was presumed that torsion generated with torqueing manipulation might have been locally accumulated on the subject sion blue guide wire while the distal segment of the guide wire had been caught due to lesion and/or anatomical conditions, causing the twist wire and core wire to be twisted and fractured.As tensional stress was further applied during withdrawal attempts, the outer coil was elongated and fractured.Although it was concluded that this event was not attributed to product quality, a possibility could not be ruled out that some wire fragment(s) might be left in the patient anatomy if it were to recur.No capa will be taken.Instructions for use (ifu) states: [warnings]: observe movement of this guide wire in the vessels.Before this guide wire is moved or torqued, the tip movement should be examined and monitored under fluoroscopy.Do not move or torque the guide wire without observing corresponding movement of the tip; otherwise, the guide wire may be damaged and/or trauma may occur.In addition, ensure that the distal tip of this guide wire and its location in the vessel are visible during manipulations of the guide wire.Never push, auger, withdraw, or torque this guide wire that meets resistance.Torquing or pushing this guide wire against resistance may cause damage and/or tip separation of this guide wire or direct damage to a vessel.Resistance may be felt and/or observed under fluoroscopy by noting any buckling of the guide wire.If the prolapse of the guide wire tip is observed, do not allow the tip to remain in a prolapsed position; otherwise damage to the guide wire may occur.Determine the cause of resistance under fluoroscopy and take any necessary remedial action.If resistance is felt due to spasm, bending of the guide wire, or due to trap while operating this guide wire in the blood vessel or removing it, do not torque and/or pull the guide wire itself.Stop the procedure.Determine the cause of resistance under fluoroscopy and take appropriate remedial action.If the guide wire is moved excessively, it may break or become damaged, which may cause blood vessel injury or result in fragments being left inside the vessel.When torquing this guide wire inside the blood vessel, do not torque continuously in the same direction.This may cause the guide wire to become damaged or break apart, causing injury to the blood vessel or leaving fragments inside the vessel.When torquing the guide wire, rotate it clockwise and counterclockwise alternately.Do not exceed two rotations (720 degrees) in the same direction.[malfunctions and adverse effects]: separation of the guide wire.
Event or Problem Description
User facility medsun mandatory and voluntary report (uf report #: (b)(4)) was received via the us distributor on january 5, 2026.It was reported that an asahi sion blue guide wire was used during a percutaneous coronary intervention (pci) for a lesion in the left circumflex artery (lcx).The sion blue guide wire was advanced and crossed the lesion.During withdrawal of the sion blue guide wire, it fractured inside an asahi caravel microcatheter, and the wire fragment remained in the distal portion of the lesion.Another sion blue guide wire was inserted into the distal lcx, and then exchanged for an abbott wiggle wire using a caravel microcatheter.Pre-dilatation of the lesion was performed using a 2.0; 15 mm semi-compliant balloon.Evaluation of the lesion by intravascular ultrasound (ivus) revealed that the wire fragment extended from the distal lcx to the left main trunk (lmt).It was decided to retrieve the wire fragment using the knuckle twister technique.After the wiggle wire was withdrawn, two asahi fielder xt guide wires with hyper-knuckles were advanced parallel to the wire fragment.Both fielder xt guide wires were then fixed together in a torque device, and high-speed rotation was performed multiple times.The wire fragment was caught at the knuckle portions of the fielder xt guide wires and successfully retrieved.The lcx was re-wired with another sion blue guide wire, and ivus was performed to complete the procedure.It was informed that there were no adverse patient effects associated with this event and the patient was fine without any problems after the procedure.